Free
Case Report  |   March 1997
Sumatriptan-associated myocardial infarction: report of case with attention to potential risk factors
Article Information
Case Report   |   March 1997
Sumatriptan-associated myocardial infarction: report of case with attention to potential risk factors
The Journal of the American Osteopathic Association, March 1997, Vol. 97, 162. doi:10.7556/jaoa.1997.97.3.162
The Journal of the American Osteopathic Association, March 1997, Vol. 97, 162. doi:10.7556/jaoa.1997.97.3.162
Abstract

Vascular headaches are a relatively common phenomenon. Increasing numbers of patients with headache are being considered for treatment with the selective serotonin-receptor agonist sumatriptan succinate because of its potential for pronounced therapeutic efficacy in selected patients. Sumatriptan-associated myocardial infarction occurred in a 50-year-old woman with a history of migraine headaches. Cardiac risk factors that must be considered in all patients with migraine before initiation of therapy include concomitant ergotamine use, postmenopausal state, male gender older than 40 years, family history of heart disease, cigarette smoking, hypertension, diabetes mellitus, as reviewed in this report.